Alert archive / California / Wind Advisories in 2009
Wind Advisory 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 9, 2009, 4:51 AM PDT. It took effect at Mar 9, 2009, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 4:51 AM PDT (11:51 UTC)
- In effect from
- Mar 9, 2009, 12:00 PM PDT
- Expired
- Mar 9, 2009, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 091151 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 451 AM PDT MON MAR 9 2009 CAZ059-092000- /O.NEW.KLOX.WI.Y.0018.090309T1900Z-090310T0400Z/ ANTELOPE VALLEY- 451 AM PDT MON MAR 9 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. INCREASING WESTERLY FLOW OVER THE ANTELOPE VALLEY WILL PRODUCE WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH BEGINNING AROUND NOON TODAY. THESE WINDS WILL LAST THROUGH EARLY EVENING. THE STRONGEST WINDS WILL OCCUR OVER THE WESTERN PORTION OF THE ANTELOPE VALLEY NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS76 KLOX 091626 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 926 AM PDT MON MAR 9 2009 ...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA... .A SWEEPING COLD WEATHER SYSTEM STAYING JUST TO THE NORTH OF THE AREA WILL INCREASE WEST TO NORTHWEST FLOW OVER THE REGION. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE ANTELOPE VALLEY AND THE CENTRAL COAST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. THESE WINDS SHOULD PEAK THIS AFTERNOON THEN WEAKEN LATER THIS EVENING. CAZ034-035-100000- /O.EXA.KLOX.WI.Y.0018.090309T1900Z-090310T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 926 AM PDT MON MAR 9 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH BY AROUND NOON TODAY...THEN LAST THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED NEARER TO THE COAST...ESPECIALLY AROUND VANDENBERG. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ059-100000- /O.CON.KLOX.WI.Y.0018.090309T1900Z-090310T0400Z/ ANTELOPE VALLEY- 926 AM PDT MON MAR 9 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY AROUND NOON TODAY...THEN LAST THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL BE FAIRLY WIDESPREAD THIS EVENING...BUT BECOME FOCUSED OVER THE WESTERN VALLEY AFTER SUNDOWN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KITTELL
000 WWUS76 KLOX 091907 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1207 PM PDT MON MAR 9 2009 ...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA... .A SWEEPING COLD WEATHER SYSTEM STAYING JUST TO THE NORTH OF THE AREA WILL INCREASE WEST TO NORTHWEST FLOW OVER THE REGION. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE ANTELOPE VALLEY AND THE CENTRAL COAST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. THESE WINDS SHOULD PEAK THIS AFTERNOON THEN WEAKEN LATER THIS EVENING. CAZ059-100400- /O.CON.KLOX.WI.Y.0018.000000T0000Z-090310T0400Z/ ANTELOPE VALLEY- 1207 PM PDT MON MAR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON...THEN LAST THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL BE FAIRLY WIDESPREAD THIS EVENING...BUT BECOME FOCUSED OVER THE WESTERN VALLEY AFTER SUNDOWN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ034-035-100400- /O.CON.KLOX.WI.Y.0018.000000T0000Z-090310T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1207 PM PDT MON MAR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHWEST WINDS WILL CONTINUE TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH THIS AFTERNOON...THEN LAST THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED NEARER TO THE COAST...ESPECIALLY AROUND VANDENBERG. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KITTELL
000 WWUS76 KLOX 100400 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PDT MON MAR 9 2009 CAZ059-100500- /O.EXP.KLOX.WI.Y.0018.000000T0000Z-090310T0400Z/ ANTELOPE VALLEY- 900 PM PDT MON MAR 9 2009 ...WIND ADVISORY HAS EXPIRED AT 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY FOR THE ANTELOPE VALLEY TO EXPIRE AT 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 40 MPH WILL PERSIST THROUGH MIDNIGHT THEN DIMINISH. $$ CAZ034-035-100500- /O.EXP.KLOX.WI.Y.0018.000000T0000Z-090310T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 900 PM PDT MON MAR 9 2009 ...WIND ADVISORY HAS EXPIRED AT 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY FOR THE CENTRAL COAST TO EXPIRE AT 9 PM PDT THIS EVENING. LOCAL NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH LATE THIS EVENING...THEN DIMINISH. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 9, 4:15 AM PDT, 36 minutes earlier.
Area forecast discussion, Mar 9, 4:15 AM PDT, 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 415 AM PDT MON MAR 9 2009 ...NEW AVIATION DISCUSSION... .SHORT TERM... VERY COOL DAY ON TAP WITH 549DM THKNS OVERHEAD AND A VERY DEEP MARINE LAYER NEAR 4600 FEET. MAX TEMPS WILL BE ABOUT 8 TO 10 DEGREES BELOW NORMAL. THE EDDY HAS TAKEN ON A MORE DISORGANIZED APPEARANCE OVER THE PAST FEW HOURS SURFACE WINDS AT LGB ARE CALM INDICATING THAT THE EDDY HAS WEAKENED. WITHOUT A STRONG EDDY PROVIDING LIFT THE CHANCE OF DRIZZLE OR LIGHT RAIN HAS BEEN DIMINISHED AND NOW THE ONLY THE FOOTHILLS AND COASTAL SLOPES HAVE ANY REAL CHANCE OF SEEING SOME PRECIPITATION. KEPT THE PESSIMISTIC MOSTLY CLOUDY WORDING FOR VENTURA AND L.A. COUNTY TODAY ALTHOUGH THIS IS NOT A SLAM DUNK NOW AS ACARS SOUNDINGS OUT OF KLAX DO NOT SHOW A VERY STRONG INVERSION AND AS MENTIONED ABOVE THE EDDY IS NOT AS ROBUST AS IT COULD BE. IT MIGHT TURN OUT TO BE A REVERSE CLEARING DAY WITH MOSTLY SUNNY TO PARTLY CLOUDY SKIES AT THE COAST AND MOSTLY CLOUDY SKIES OVER THE VLYS. DECENT WEST PUSH AND COLD AIR ADVECTION WILL CONSPIRE TO CREATE ADVISORY LEVEL GUSTS IN THE ANTELOPE VALLEY THIS AFTERNOON AND EARLY EVENING. HIGH PRESSURE QUICKLY BUILDS INTO NEVADA THIS EVENING AND SWIFTLY REVERSES THE ONSHORE FLOW TO OFFSHORE. NOT ENOUGH TO CREATE ANYTHING BUT LOCAL 15 TO 20 MPH CANYON WINDS. IT WILL LIKELY KEEP THE MARINE LAYER AT BAY EXCEPT FOR SOME CLOUDS LIKELY IN THE LONG BEACH AREA. FAIRLY NICE DAY TUESDAY WITH MOSTLY SUNNY SKIES AND SOME WARMING OVER THE COASTS AND VLYS WITH THE WEAK OFFSHORE FLOW. COASTAL SLO COUNTY MAY BE THE WARM SPOT WITH THE BEST DOWNSLOPE WINDS. A VERY WEAK TROF MOVES OVERHEAD WEDNESDAY. IT WILL SERVE TO REVERSE THE OFFSHORE FLOW WHICH WILL COOL THE COASTAL AND VLY TEMPS. HGTS ARE STILL NEAR 564DM WHICH WILL TRANSLATE TO ANOTHER DAY OF BELOW NORMAL TEMPS. THE ONSHORE PUSH WILL LIKELY CREATE A MARINE LAYER WEDNESDAY NIGHT. RIGHT NOW HAVE IT IN L.A. COUNTY BUT THERE IS A CHANCE FOR THE CLOUDS TO MAKE IT INTO VENTURA COUNTY. THURSDAY WILL CONTINUE COOL AS THE AREA WILL BE IN BETWEEN THE EXITING TROF AND AN APPROACHING EAST PAC RIDGE. HGTS STILL AROUND 564 DM AND TEMPS WILL BE VERY SIMILAR TO WEDNESDAY. THE MORNING MARINE LAYER WILL QUICKLY BURN OFF TO REVEAL MOSTLY SUNNY SKIES. .LONG TERM... GFS AND EC AGREE THAT FRIDAY WILL LIKELY BE THE NICEST DAY OF THE NEXT 7 AS THE E PAC RIDGE MOVES OVERHEAD. SKIES SHOULD BE SUNNY AND MAX TEMPS WILL WARM TO NORMAL OR A DEGREE ABOVE. AFTER FRIDAY THE MDLS DIVERGE AND BY SUNDAY NIGHT THERE IS NOT MUCH OF ANY AGREEMENT. SATURDAY WILL BE COOLER THAN FRIDAY BUT THERE IS MUCH DISAGREEMENT ON THE DIRECTION OF THE LOW LEVEL FLOW AND WHETHER A MARINE LAYER WILL FORM OR NOT. RIGHT NOW JUST WENT FOR A LITTLE COOLING BASED ON FALLING HGTS AND A LITTLE BETTER ONSHORE FLOW. WHILE THE EC AND GFS LOOK NOTHING ALIKE SUNDAY AND THE GFS ENSEMBLES ARE ALL OVER THE MAP...THERE IS AT LEAST CONSENSUS THAT THERE IS LITTLE CHC OF RAIN. BROUGHT IN SOME PARTLY CLOUDY SKIES BUT TOOK THE POPS OUT OF THE FORECAST. && .AVIATION... 09/1115Z A 4500 TO 5000 FOOT MARINE LAYER MAKE FOR A LOW CONFIDENCE FORECAST DAY. THERE ARE TWO LAYERS OF CLOUDS ONE AROUND 020 AND ANOTHER AROUND 040. CLEARING THIS AFTERNOON WILL BE VARIABLE ALTHOUGH THE COASTAL AREAS WILL HAVE THE BEST CHANCE OF CLEARING. KLAX...ONLY SO SO CONFIDENCE IN TAF. A FEW SPRINKLES ARE POSSIBLE THROUGH 18Z. MVFR CIG COULD HOLD ON ONE OR TWO HOURS LATER THAN FCST. BKN TO SCT TRANSITION COULD OCCUR AS EARLY AS 20Z. KBUR...GOOD CONFIDENCE OF BKN-OVC SKIES LASTING INTO THE EARLY EVENING. A 40 PERCENT CHANCE OF AN MVFR CIG THIS MORNING. A FEW SPRINKLES ARE POSSIBLE THROUGH 18Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...RORKE AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 8, 6:00 AM PDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN MAR 8 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-091300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY DENSE FOG WILL CREATE HAZARDOUS DRIVING CONDITIONS IN THE SALINAS RIVER VALLEY NEAR PASO ROBLES IN SAN LUIS OBISPO COUNTY THIS MORNING. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY MARINERS WILL FACE THE POTENTIAL FOR HAZARDOUS GALE FORCE WINDS MONDAY. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:34 AM PDT | Gale Warning | LOX | 24 hr | |
| Mar 9, 2:34 AM PDT | Small Craft Advisory | LOX | 21 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.